MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC; MECHANICAL THROMBOLYSIS CATHETER

BOSTON SCIENTIFIC CORPORATION EKOSONIC; MECHANICAL THROMBOLYSIS CATHETER
Model Number 6779-002
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Detailed product information was not provided to bsc, and was unavailable per the customer.Although the device was returned to bsc, the device lot # was not visible on the returned components of the device.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other specific product information.If additional details become available, a supplemental report will be submitted.Device analysis: during visual inspection of the complaint device, it was found that there were cracks on the drug and coolant luers of the infusion catheter.It was also found that there was a kink in the ultrasonic core, approximately 7 cm from the luer barb.The drug and coolant luers did not leak during flushing, despite being cracked.However, it was observed that when the drug line was flushed, there was fluid leaking from under the infusion catheter strain relief.The strain relief was removed, and the infusion catheter tubing was observed to have a small hole in it which lined up with the ultrasonic core kink.
 
Event or Problem Description
It was reported that the ekos catheter was leaking at the device hub or manifold.An ekosonic device was selected for use to treat a bilateral pulmonary embolism.Two ekos devices were placed late in the evening.The following morning, staff observed that one of the ekos catheters was leaking.The leak was not reported as being clinically significant.The leak did not impact the administration of ultrasound or lytic, and thrombus resolution was achieved.There were no patient complications as a result of this event.However, device analysis revealed that there was a hole on a portion of the infusion catheter that would have entered the patient.

Brand Name
EKOSONIC
Common Device Name
MECHANICAL THROMBOLYSIS CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
coyol
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22843838
Report Number2124215-2025-57953
Device Sequence Number9580900
Product Code QEY
UDI-Device Identifier00858593006134
UDI-Public(01)00858593006134
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6779-002
Device Catalogue Number6779-002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Initial Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown